MAUDE Adverse Event Report: WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; LRC INSTRUMENT, ENT MANUAL SURGICAL

WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; LRC INSTRUMENT, ENT MANUAL SURGICAL
Catalog Number C-CAE-14.0-70-FIC
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113 g5) similar to device under 510(k): e597079.Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: on (b)(6) 2018, it was noticed a peeling of the guide during a fibroscopic check up post endobronchial intubation.The "peeling" was removed and kept without any other particular issue being noticed."difficult intubation required the use of type cook tube, without difficulty during use.A fibroscopic check immediately after the intubation helped to display an endobronchial foreign matter, which according to the department reporter, would be ¿peeling¿ of the tube.The probe used was a carlens shiley 39f probe, from covidien.This incident happened several times".Selective intubation; it is a misuse of the device, they use double lumen ett instead of single lumen.Patient outcome: "clinical consequences reported are moderate.Increase of intubation period".
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).Name and address for importer site: cook medical incorporated (cmi), 400 daniels way, bloomington, in 47404, registration no.: 3005580113.Ec method code: 4109 - historical data analysis, 4112 - analysis of data provided by user/third party, 4114 - device not returned.Summary of investigational findings: no product was returned to assist the investigation, but it is reported that the peeling was noticed post endobronchial intubation with a double lumen tube and the frova introducer is designed for placement of a single lumen tube only.However, it is noted that it "is a misuse of the device, they use double lumen ett instead of single lumen." ifu, intended use: "the 14.0 french catheter introducer has been designed for placement of a single lumen endotracheal tube whose inner diameter is 6 mm or larger.Note: do not use the frova intubating introducer with double lumen endotracheal or endobronchial tubes." also, under warnings is stated "do not use the frova intubating introducer with double lumen endotracheal or endobronchial tubes." no evidence to suggest that the device was not manufactured according to specifications.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FROVA INTUBATING INTRODUCER
Common Device Name
LRC INSTRUMENT, ENT MANUAL SURGICAL
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key7633191
Report Number3002808486-2018-00760
Device Sequence Number2194396
Product Code LRC
UDI-Device Identifier00827002483033
UDI-Public(01)00827002483033(17)210405(10)E3709210
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2021
Device Catalogue NumberC-CAE-14.0-70-FIC
Device Lot NumberE3709210
Was Device Available for Evaluation? No
Distributor Facility Aware Date06/11/2018
Device Age1 MO
Initial Date Received by Manufacturer 06/08/2018
Supplement Date Received by Manufacturer08/03/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;